# SDR CA110927007

- Difficulty date: September 22, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Engine: Lyc IO540AE1A5
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Valve
- Part number: D7571
- Condition: Failed
- Location: Float Cylinder
- Part time: 507 hours
- Component: Float Cylinder, Robsin, D6793
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN) WHEN PERFORMING A SCHEDULED 3 YEAR EMERGENCY INFLATION TEST ON POP-OUT FLOAT SYSTEM, THE FLOATS FAILED TO DEPLOY.   STIFFNESS IN RELEASE VALVE ALLOWED RELEASE CABLE OUTER SHEATH TO SLIP WITHIN HOLD-DOWN CLAMPS. THIS IN TURN DID NOT ALLOW APPLIED CABLE MOVEMENT TO BE FULLY APPLIED TO RELEASE VALVE, SINCE THE MOVEMENT OF THE OUTER SHEATH TOOK-UP THE MAJORITY OF THE RELEASE LEVER MOVEMENT.  DUE TO CONCERN THAT THE HIGH PRESSURE CYLINDER WAS NOW IN AN UNSAFE CONDITION, FLOAT DEPLOYMENT WAS PERFORMED BY TEMPORARILY LOCKING DOWN MOVEMENT OF OUTER CABLE SHEATH WITH VISE-GRIPS.  THIS CONDITION HAS BEEN THE TOPIC OF A NEWLY ISSUED MFG SB-80. REPLACEMENT BOTTLE ASSY HAS SINCE BEEN FITTED WHICH CONTAINS A NEWER REVISION VALVE ASSY AS LISTED WITHIN THE SB.
